Alert archive / Idaho / Red Flag Warnings in 2011

Red Flag Warning 13, NWS Boise, ID

September 11, 2011

NWS Boise, ID issued this red flag warning at Sep 11, 2011, 10:11 AM MDT. It took effect at Sep 11, 2011, 3:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2011, 10:11 AM MDT (16:11 UTC)
In effect from
Sep 11, 2011, 3:00 PM MDT
Expired
Sep 11, 2011, 11:26 PM MDT
In force
8 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS85 KBOI 111611
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1011 AM MDT SUN SEP 11 2011

...SCATTERED THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE
DISTRICT THIS AFTERNOON AND EVENING...

.A LOW PRESSURE CENTER OVER SOUTHERN CALIFORNIA IS SPREADING
MOISTURE NORTHWARD THROUGH THE GREAT BASIN. THIS MOISTURE WILL
ALLOW FOR AN INCREASE OF THUNDERSTORM COVERAGE TO SCATTERED THIS
AFTERNOON AND EVENING ACROSS SOUTHERN PORTIONS OF THE BURNS AND
VALE BLM...AND THE WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS
ZONES.

IDZ418-419-112200-
/O.UPG.KBOI.FW.A.0006.110911T1800Z-110912T0600Z/
/O.NEW.KBOI.FW.W.0013.110911T2100Z-110912T0300Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-
1011 AM MDT SUN SEP 11 2011

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR LIGHTNING FOR WESTERN TWIN FALLS BLM AND
OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 418 AND 419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN
EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING.

* THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP
  AFTER NOON...INCREASING TO SCATTERED COVERAGE BY MID-AFTERNOON
  MAINLY OVER SOUTHERN PORTIONS OF ZONES 418 AND 419 TO THE NEVADA
  BORDER. EXPECT A MIX OF WET AND DRY STORMS WITH MODERATE
  RAINFALL POSSIBLE WITH STRONGER STORMS.

* OUTFLOW WINDS...UP TO 50 MPH WITH STRONGER STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ636-637-112200-
/O.NEW.KBOI.FW.W.0013.110911T2100Z-110912T0300Z/
BURNS BLM-VALE BLM-
1011 AM MDT SUN SEP 11 2011 /911 AM PDT SUN SEP 11 2011/

...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS
AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING FOR LIGHTNING FOR
BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND
637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 3 PM MDT /2 PM
PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING. 

* THUNDERSTORMS...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP
  AFTER NOON...INCREASING TO SCATTERED COVERAGE BY MID-AFTERNOON
  OVER SOUTHERN PORTIONS OF ZONES 636 AND 637 TO THE NEVADA
  BORDER. EXPECT A MIX OF WET AND DRY STORMS WITH MODERATE
  RAINFALL POSSIBLE WITH STRONGER STORMS.

* OUTFLOW WINDS...UP TO 50 MPH WITH STRONGER STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
3 follow-up statements
750 
WWUS85 KBOI 112113
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
313 PM MDT SUN SEP 11 2011

...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE
DISTRICT THIS AFTERNOON AND EVENING...

.A LOW PRESSURE CENTER OVER SOUTHERN CALIFORNIA IS SPREADING
MOISTURE NORTHWARD THROUGH THE GREAT BASIN. THIS MOISTURE WILL
ALLOW FOR AN INCREASE OF THUNDERSTORM COVERAGE TO SCATTERED THIS
AFTERNOON AND EVENING ACROSS SOUTHERN PORTIONS OF THE BURNS AND
VALE BLM...AND THE WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS
ZONES.

IDZ418-419-ORZ636-637-120300-
/O.CON.KBOI.FW.W.0013.000000T0000Z-110912T0300Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
313 PM MDT SUN SEP 11 2011 /213 PM PDT SUN SEP 11 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/
THIS EVENING FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...OWYHEE
MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
418...419...636 AND 637...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/
THIS EVENING. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH
  THIS EVENING...MAINLY ACROSS SOUTHERN PORTIONS OF THE ZONES TO
  THE NEVADA BORDER. EXPECT A MIX OF WET AND DRY STORMS WITH
  MODERATE RAINFALL POSSIBLE WITH STRONGER STORMS.

* OUTFLOW WINDS...UP TO 50 MPH WITH STRONGER STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
126 
WWUS85 KBOI 120257
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
857 PM MDT SUN SEP 11 2011

...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WILL CONTINUE LONGER
THAN PREVIOUSLY FORECAST FOR THE WESTERN TWIN FALLS BLM...

.A LOW PRESSURE CENTER OVER SOUTHERN CALIFORNIA IS SPREADING
MOISTURE NORTHWARD THROUGH THE GREAT BASIN. THIS MOISTURE WILL
ALLOW FOR THUNDERSTORMS TO CONTINUE THROUGH MIDNIGHT ACROSS
WESTERN TWIN FALLS BLM. THEREFORE THE RED FLAG WARNING HAS BEEN
EXTENDED TO MIDNIGHT MDT FOR THAT DISTRICT.

IDZ419-ORZ636-637-120400-
/O.CAN.KBOI.FW.W.0013.000000T0000Z-110912T0300Z/
OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
857 PM MDT SUN SEP 11 2011 /757 PM PDT SUN SEP 11 2011/

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR WESTERN TWIN
FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE
FIRE WEATHER ZONES 418...419...636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

THUNDERSTORM COVERAGE AND INTENSITY HAVE DECREASED AND THE WARNING
HAS BEEN ALLOWED TO EXPIRE ON SCHEDULE.

$$

IDZ418-120600-
/O.EXT.KBOI.FW.W.0013.000000T0000Z-110912T0600Z/
WESTERN TWIN FALLS BLM-
857 PM MDT SUN SEP 11 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
LIGHTNING FOR WESTERN TWIN FALLS BLM...FIRE WEATHER ZONE 418...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH
  THIS EVENING AS NEW DEVELOPMENT IS ENHANCED BY A NORTHWARD-
  MOVING SHORTWAVE TROUGH. STORMS WILL BE WET WITH MODERATE RAINFALL
  POSSIBLE WITH STRONGER STORMS.

* OUTFLOW WINDS...UP TO 40 MPH WITH STRONGER STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
792 
WWUS85 KBOI 120526
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1126 PM MDT SUN SEP 11 2011

...RED FLAG WARNING CANCELLED...

.THUNDERSTORM ACTIVITY HAS DIMINISHED RAPIDLY SINCE 11 PM MDT.
WE HAVE NO REASON TO EXPECT ADDITIONAL SIGNIFICANT DEVELOPMENT
OVERNIGHT SO THE WARNING WILL BE CANCELLED EFFECTIVE IMMEDIATELY.

IDZ418-120630-
/O.CAN.KBOI.FW.W.0013.000000T0000Z-110912T0600Z/
WESTERN TWIN FALLS BLM-
1126 PM MDT SUN SEP 11 2011

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR WESTERN TWIN
FALLS BLM...WHICH IS FIRE WEATHER ZONE 418...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

THUNDERSTORM ACTIVITY HAS DIMINISHED RAPIDLY AND THE WARNING HAS
BEEN CANCELLED.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Sep 11, 9:51 AM MDT, 20 minutes earlier.

Area forecast discussion, Sep 11, 9:51 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
951 AM MDT SUN SEP 11 2011

.DISCUSSION...SATELLITE IMAGERY SHOWS AN ARC OF CLOUDS ACROSS NV
THINNING SOME INTO SOUTH CENTRAL AND SE IDAHO. THIS ARC IS ON THE
NORTH FLANK OF AN UPPER LOW TO OUR SOUTH WHICH WILL EJECT NE TODAY
DUE TO A 50KT JET ON ITS EAST SIDE. AN AREA OF LOW LEVEL
CONVERGENCE WILL REDEVELOP IN THE HIGH TERRAIN OF CENTRAL IDAHO
AGAIN TODAY...AND ANOTHER WILL FORM IN THE ARC OF CLOUDS. THESE
WILL BRING THUNDERSTORMS TO THESE AREAS BY 2-4PM WITH SCATTERED
CELLS FROM ALONG THE SW HARNEY COUNTY-NEVADA REGION THROUGH OWYHEE
AND SOUTHERN TWIN FALLS COUNTIES...AND PROBABLY IN THE BOISE
MOUNTAINS AS WELL. STORMS YESTERDAY WERE LOCALLY SEVERE AND
STRONGER CELLS TODAY WILL HAVE MORE SHEAR AND MOISTURE SO WILL
KEEP A CLOSE EYE ON THAT. MORE LIGHTNING EXPECTED TOO ESPECIALLY
SOUTH OF AN IDAHO CITY TO BURNS LINE BUT FAVORING MOUNTAINS.

&&

.AVIATION...BY 21Z SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
MAINLY SOUTH OF A KBNO...KBOI...KTWF LINE. AFTER 00Z EXPECT ISOLATED
TO SCATTERED THUNDERSTORMS OVER MOST OF THE AREA WITH GREATEST
COVERAGE SOUTH AND EAST OF KBOI AND OVER THE CENTRAL IDAHO
MOUNTAINS. VISIBILITY MAY BE LOCALLY RESTRICTED BY RAIN IN THE
VICINITY OF STORMS AND SMOKE IN THE SOUTHWEST IDAHO VALLEYS. SURFACE
WINDS WILL BE LIGHT EXCEPT FOR GUSTS OVER 40 KTS NEAR THUNDERSTORMS.
WINDS ALOFT WILL BE LIGHT EASTERLY.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH MONDAY...MID AND UPPER LEVEL MOISTURE
WILL BEGIN WORKING NORTH TODAY AND TONIGHT WHILE CIRCULATING AROUND A
CLOSED UPPER LOW IN SOUTHERN CALIFORNIA. BELIEVE THE BULK OF THIS
MOISTURE WILL STAY OVER NEVADA AND UTAH BUT LATEST MODELS SUGGEST
SOUTHERN IDAHO WILL BE PRONE TO THIS AS WELL. ONE CONCERN FOR
THUNDERSTORMS IS THE LACK OF INSTABILITY NORTH OF THE SNAKE RIVER
WHICH WOULD LEAD TO WIDER COVERAGE OF CLOUDS AND SHOWERS BUT NOT
NECESSARILY THUNDERSTORMS. BETTER ALIGNED EASTERLY FLOW ALOFT SHOULD
HELP STEER THIS MOISTURE AND SHOWER ACTIVITY WESTWARD WITH TIME
REACHING SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT. WITH THE
ABOVE STATED...STILL NOT CONFIDENT ON THE COVERAGE OF THUNDERSTORMS
OVER THE SOUTH CENTRAL FIRE ZONES AND BELIEVE MUCH OF THIS WOULD
OCCUR LATE THIS AFTERNOON AND TONIGHT...STILL ENOUGH TIME TO PULL
THE TRIGGER ON A RED FLAG WARNING IF NEEDED. A SIMILAR PATTERN IS IN
PLACE FOR MONDAY...PERHAPS A BIT FARTHER SOUTH ON THE MOISTURE SO
NOT MUCH CHANGE THERE. TEMPERATURES SHOULD BE WARMEST TODAY WITH A
GOOD AMOUNT OF HEATING AVAILABLE BEFORE THE CLOUDS WORK IN. MONDAY
WILL BE A LITTLE COOLER WITH MORE DEBRIS CLOUD AND SHOWERS AROUND.
LIGHT WINDS THROUGH THE SHORT TERM BUT A DEFINITE TREND TO
EASTERLIES AT ALL LEVELS. HAVE ALSO PULLED BACK ON THE SMOKE
COVERAGE FOR TODAY AND MONDAY DUE TO INCREASED WINDS ALOFT LEADING
TO BETTER MIXING AND THE INCREASED CHANCES FOR SHOWERS IN THE NEXT
24-36 HOURS.

LONG TERM...MONDAY NIGHT THROUGH SUNDAY...NO SIGNIFICANT CHANGES TO
THE EXTENDED FORECAST AS THE MODELS CONTINUE TO SHOW THE UPPER RIDGE
WEAKENING THROUGH MID WEEK. AS THE UPPER RIDGE IS SUPPRESSED BY
UPPER LOW PRESSURE SYSTEMS MOVING WEST TO EAST ACROSS CANADA...SO IS
THE MOISTURE AND ABOVE NORMAL TEMPERATURES. ON THURSDAY/FRIDAY A
SHORTWAVE TROUGH EMBEDDED IN THE WESTERLY FLOW CROSSES THE REGION.
THE COLD FRONT AND UPPER TROUGH WEAKENS AS IT MOVES EAST ACROSS THE
CWA ON FRIDAY AS ENERGY IS SHIFTED TO A DEVELOPING CLOSED LOW OFF
THE CA COAST. MODELS IN BETTER AGREEMENT ON TIMING SO HAVE ADDED
SOME LOW POPS ON FRIDAY. ACTIVE WESTERLY FLOW TO REMAIN OVER THE
PACIFIC NORTHWEST INTO THE WEEKEND WITH SEVERAL WEAK SHORTWAVES
MOVING ACROSS THE REGION. TEMPERATURES WILL START OUT 10 DEGREES
ABOVE NORMAL ON TUESDAY THEN GRADUALLY COOL TO NEAR NORMAL FOR
FRIDAY AND SATURDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH THROUGH THIS EVENING IDZ418-419. UPDATES
COMING OUT SHORTLY.
OR...NONE. &&

WEATHER.GOV/BOISE

DISCUSSION...VM
AVIATION.....JT
PREV SHORT TERM...GS
PREV LONG TERM....JDS
Hazardous weather outlook, Sep 11, 5:46 AM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
546 AM MDT SUN SEP 11 2011

IDZ011>016-028>030-033-ORZ061>064-121200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
546 AM MDT SUN SEP 11 2011 /446 AM PDT SUN SEP 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 6:51 PM MDTSevere Thunderstorm WarningBOIAdams, Valley24 min

Nearby

Red Flag Warnings in Idaho, 2011Red Flag Warnings in Oregon, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.